Nonlinear analysis of river flow time sequences

Published

Journal Article

Within the field of chaos theory several methods for the analysis of complex dynamical systems have recently been proposed. In light of these ideas we study the dynamics which control the behavior over time of river flow, investigating the existence of a low-dimension deterministic component. The present article follows the research undertaken in the work of Porporato and Ridolfi [1996a] in which some clues as to the existence of chaos were collected. Particular emphasis is given here to the problem of noise and to nonlinear prediction. With regard to the latter, the benefits obtainable by means of the interpolation of the available time series are reported and the remarkable predictive results attained with this nonlinear method are shown.

Full Text

Duke Authors

Cited Authors

  • Porporato, A; Ridolfi, L

Published Date

  • January 1, 1997

Published In

Volume / Issue

  • 33 / 6

Start / End Page

  • 1353 - 1367

International Standard Serial Number (ISSN)

  • 0043-1397

Digital Object Identifier (DOI)

  • 10.1029/96WR03535

Citation Source

  • Scopus